Alert archive / Arkansas / Flash Flood Warnings in 2021
Flash Flood Warning 51, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Jun 1, 2021, 10:22 PM CDT for 4 counties in Arkansas. It was in force for 111 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2021, 10:22 PM CDT (03:22 UTC)
- Expired
- Jun 2, 2021, 12:13 AM CDT
- In force
- 111 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Flood severity
- None
Counties Grant County, AR, Lonoke County, AR, Pulaski County, AR, Saline County, AR
The radar
The Little Rock radar (KLZK), 34 km from the middle of the area, began a volume at 03:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 3.4 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 85 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 648 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 154 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
804
WGUS54 KLZK 020322
FFWLZK
ARC053-085-119-125-020530-
/O.NEW.KLZK.FF.W.0051.210602T0322Z-210602T0520Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Little Rock AR
1022 PM CDT Tue Jun 1 2021
The National Weather Service in Little Rock has issued a
* Flash Flood Warning for...
Northeastern Grant County in central Arkansas...
Southwestern Lonoke County in central Arkansas...
Southeastern Pulaski County in central Arkansas...
Southeastern Saline County in central Arkansas...
* Until 1220 AM CDT.
* At 1021 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1.5 and 2 inches of
rain have fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Doppler radar.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flash flooding include...
Little Rock, North Little Rock, Shannon Hills, Wrightsville, Keo,
Ironton, Sweet Home, East End, Orion, Estes, Scott, Toltec Mounds
State Park, Cane Creek, Baseline, Bauxite, Baucum, Woodson,
Higgins, Hensley and Parkers-Iron Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3454 9251 3479 9215 3461 9193 3449 9213
3449 9221 3445 9221 3436 9236
FLASH FLOOD...RADAR INDICATED
$$
Goudsward1 follow-up statement
696
WGUS74 KLZK 020513
FFSLZK
Flash Flood Statement
National Weather Service Little Rock AR
1213 AM CDT Wed Jun 2 2021
ARC053-085-119-125-020523-
/O.CAN.KLZK.FF.W.0051.000000T0000Z-210602T0520Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Grant AR-Lonoke AR-Pulaski AR-Saline AR-
1213 AM CDT Wed Jun 2 2021
...FLASH FLOOD WARNING IS CANCELLED FOR NORTHEASTERN GRANT,
SOUTHWESTERN LONOKE, SOUTHEASTERN PULASKI AND SOUTHEASTERN SALINE
COUNTIES...
The heavy rain has ended. Flash flooding is no longer expected to
pose a threat. However, any runoff issues could continue for a few
more hours, so avoid areas where water covers the roadway.
LAT...LON 3454 9251 3479 9215 3461 9193 3449 9213
3449 9221 3445 9221 3436 9236
$$
57What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Jun 1, 6:37 PM CDT, 3 hours 45 minutes earlier.
Area forecast discussion, Jun 1, 6:37 PM CDT, 3 hours 45 minutes before
Area Forecast Discussion National Weather Service Little Rock AR 637 PM CDT Tue Jun 1 2021 .AVIATION... Showers and a few thunderstorms continue across the southeast half of the state. These will become more scattered after midnight. Low ceilings will continue, and fog in the north. MVFR to LIFR conditions are expected through much of the period. Some improvement is anticipated Wednesday afternoon. && .PREV DISCUSSION...(ISSUED 251 PM CDT Tue Jun 1 2021) SHORT TERM...Tonight Through Thursday Quite the contrast in temps and dewpoints across the state this afternoon as a warm front attempts to lift north into the area. While locations across northern Arkansas are flirting with record low highs, southern and portions of central AR have climbed to near 80 F with dewpoints in the lower 70s F. The moist airmass will remain over the area and as an H500 shortwave lifts northeast within the SW flow showers and thunderstorms will continue to develop across much of the area. Much of northern AR has seen between 0.5 to 2 inches of rainfall and any additional rain could lead to a flash flood threat. Also, the thunderstorms that develop across southern Arkansas through the evening hours could provide some locally heavy rainfall and an isolated flash flood threat. The sfc low located to the SW of the area this afternoon will also begin to lift to the northeast and from Wednesday to Thursday will bring an end to the precip from NW to SE across the state. With the accompanying H500 trough overhead slowly shifting east, precip chances won't wrap up quickly. Below average temperatures will remain across much of the N/NW through the period with near to slightly above average values across the S/SE. LONG TERM...Thursday Night Through Tuesday With the continued focus for convection along the Gulf Coast, the threat of any POPs will remain in southern Arkansas through the end of the week. By the weekend a negatively tilted trough will kick up a closed low out of Texas and provide an increased chance for showers and thunderstorms to overspread the state. A weak upper ridge will attempt to build over the SW CONUS by early next week with rain eventually tapering off from the west. ECMWF is slower than the GFS with rain chances lingering through the middle of the week. Forecasted temperatures will remain below normal through the entire period due to enhanced cloud cover and rain chances. && .LZK Watches/Warnings/Advisories... Flash Flood Watch through Wednesday morning FOR Baxter-Boone- Conway-Fulton-Izard-Johnson-Logan-Marion-Newton-Perry-Pope- Searcy-Sharp-Stone-Van Buren-Yell. && Aviation...51
Hazardous weather outlook, Jun 1, 9:01 PM CDT, 1 hour 21 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Little Rock AR 901 PM CDT Tue Jun 1 2021 ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-021000- Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone- Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne- Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry- Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike- Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland- Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew- 901 PM CDT Tue Jun 1 2021 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...This evening and tonight Showers and a few thunderstorms will be possible through the remainder through the overnight hours. While a storm could become briefly strong, no organized severe weather is expected. Locally heavy rain can not be ruled out with an inch or two of additional rain possible. Many areas of the state have seen heavy rain and the ground is saturated in many areas. If this heavy rain falls on this saturated ground, run off problems and flash flooding could occur. .DAYS TWO THROUGH SEVEN...Wednesday Through Monday For the middle of the week...scattered mainly afternoon and evening showers and thunderstorms will be possible. By the weekend however...showers and thunderstorms will become more widespread as a slow-moving upper level system affects the state. Showers and thunderstorms will remain likely into early next week. Rain could be heavy at times...and this could lead to the threat of flash flooding...especially in areas that received heavy rainfall early this week. Some rises on area rivers and streams are possible as well. At this time...the threat of strong to severe thunderstorms is low Wednesday through Monday. .Spotter Information Statement... Spotter activation will not be needed. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.
In the hours before
Local storm report, Jun 1, 7:15 PM CDT, 3 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
715 PM CDT TUE JUN 01 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0707 PM FLASH FLOOD DONALDSON 34.24N 92.92W
06/01/2021 HOT SPRING AR LAW ENFORCEMENT
WATER COVERING HIGHWAY 67 AND FRONT STREET IN DONALDSON
&&
EVENT NUMBER LZK2100653
GOUDSWARDThe office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 8:39 PM CDT | Flash Flood Warning | LZK | Grant, Hot Spring, Saline | 2 hr |
| Jun 1, 9:58 PM CDT | Flash Flood Warning | LZK | Lonoke, Pulaski | 25 min |
| Jun 2, 10:08 AM CDT | River Flood Warning | LZK | Jackson, Woodruff | 12 days |
| Jun 2, 2:05 PM CDT | River Flood Warning | LZK | Perry | 30 hr |
Nearby
Flash Flood Warnings in Arkansas, 2021Every flash flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.